Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 1:25 AM CDT for 4 counties in Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 1:25 AM CDT (06:25 UTC)
- Expired
- Apr 11, 2008, 2:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:36 AM CDT | HAIL 0.75 | 13 W Centerville, TN | MARBLE SIZE HAIL REPORTED WEST OF CENTERVILLE. SOME AS BIG AS PENNIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 110626 SVROHX TNC043-081-085-135-110700- /O.NEW.KOHX.SV.W.0052.080411T0625Z-080411T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 125 AM CDT FRI APR 11 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL DICKSON COUNTY IN TENNESSEE... HICKMAN COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF CENTERVILLE... SOUTHEASTERN HUMPHREYS COUNTY IN TENNESSEE... NORTHERN PERRY COUNTY IN TENNESSEE... * UNTIL 200 AM CDT * AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES WEST OF CENTERVILLE... OR 7 MILES NORTHWEST OF LINDEN...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF CENTERVILLE BY 200 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3607 8737 3587 8724 3558 8792 3574 8803 TIME...MOT...LOC 0625Z 241DEG 39KT 3570 8789 $$ JLM
1 follow-up statement
000
WWUS54 KOHX 110641
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CDT FRI APR 11 2008
TNC043-081-085-135-110700-
/O.CON.KOHX.SV.W.0052.000000T0000Z-080411T0700Z/
HICKMAN TN-PERRY TN-DICKSON TN-HUMPHREYS TN-
140 AM CDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN HUMPHREYS...SOUTH CENTRAL DICKSON...NORTHEASTERN
PERRY AND HICKMAN COUNTIES...
AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOBELVILLE...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL
WAS REPORTED WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF CENTERVILLE BY 200 AM CDT...
LAT...LON 3594 8728 3593 8728 3592 8727 3587 8724
3565 8775 3583 8785 3607 8737
TIME...MOT...LOC 0640Z 241DEG 39KT 3578 8771
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:18 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 10, 10:18 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1018 PM CDT THU APR 10 2008 .UPDATE... WILL UPDATE ZONES AT 11 PM AS WATCH NUMBER 193 EXPIRES FOR THE NORTHWESTERN COUNTIES OF THE MID STATE. PRESENTLY DO NOT PLAN ON EXTENDING THE WATCH. EARLIER THIS EVENING ISSUED A SEVERE THUNDERSTORM WARNING IN THE WATCH AREA FOR STEWART COUNTY. ANOTHER AREA OF CONVECTION PRESENTLY LOCATED JUST EAST OF THE MISSISSIPPI RIVER WILL ENTER THE MID STATE EARLY THIS MORNING. WILL CANCEL THE WIND ADVISORY FOR THE MID STATE AS WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. BNA REPORTED THE HIGHEST WINDS IN THE MID STATE WITH 24 MPH AND GUST TO 33 MPH. MOST WX REPORTING STATION IN THE MID STATE HAD WIND SPEEDS IN THE TEENS. NO OTHER CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 220 PM CDT THU APR 10 2008/ SHORT TERM...(THRU SAT NITE) CURRENT...PARTLY CLOUDY TO AT TIMES CLOUDY DAY WITH TEMPS WARMING WELL INTO THE 70S. S WINDS AT TIMES GUSTING TO 35 MPH...MAINLY W OF PLATEAU. DESTABILIZING 60 DEG DEWPOINTS SURGING NE INTO CWA. LO PRES OVER KS WILL FILL AS IT MOVES NE TOWARD GRTLKS TONITE. PRE-FRONTAL SQUALL LINE NOW SHOWING UP OVER ERN AR WILL PUSH E TONITE AND SHLD MOVE INTO WRN PORTIONS OF CWA AROUND 06Z. WITH HIGH HELICITIES...COULD BE SOME DISCRETE SUPERCELLS AHEAD OF LINE PRODUCING ISOLATED TORNADO THREAT THIS EVE. SPC HAS WITHDRAWN AREAL COVERAGE OF MODERATE RISK TO INCLUDE MAINLY W TN COUNTIES. WILL MENTION SEVERE (SLITE RISK) FOR TONITE EXCEPT FOR PLATEAU AND ADJACENT AREAS. WILL KEEP WIND ADVISORY FOR TONITE TIL 06Z AFTER WHICH GRADIENT WILL BEGIN TO RELAX. FOR FRI...FRONT WILL BE SLOW TO MOVE ACROSS SO SEVERE THREAT WILL CONTINUE FOR ENTIRE CWA. H3 JET COMES INTO PLAY (RRQ) AND INSTABILITY INCREASES...WHILE HELICITIES DROP OFF...SO MAINLY A WIND/HAIL THREAT. OCCLUDED FRONT REACHES BNA AROUND 00Z SAT AND PUSHES E OUT OF MID STATE B4 MIDNITE. WRAP-AROUND CLOUDINESS AND COOLER WEATHER INFILTRATES CWA SAT...AND NOTICEABLY COOLER SAT AND SAT NITE WITH SLITE CHC RW-. LONG TERM... WITH ERN CONUS UNDER INFLUENCE OF BROAD LO PRES...LO POPS TO CONTINUE INTO MON WITH THICKNESSES COLD ENUF TO MENTION S- FOR PLATEAU SUN NITE. CLEARING MON NITE...AND FROST COMES INTO PLAY WITH TEMPS FALLING INTO 30-35 DEG RANGE FOR MOST PART. WEAK TO MODERATE RETURN FLOW TUE NITE INTO THU WITH 70S BACK AGAIN BY WED. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>010-022>031- 056>064-075-077-078-093>095. && 31
Hazardous weather outlook, Apr 10, 1:59 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT THU APR 10 2008 TNZ011-032>034-065-066-079-080-111030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-GRUNDY-VAN BUREN- 159 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY... BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE. WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE. WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY. THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID 30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005>010-022>031-056>064-075-077-078-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DEKALB-BEDFORD-COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 159 PM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... WIND ADVISORY A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY... BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE. WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE. WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY. THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID 30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FRIDAY. 07
In the hours before
Special weather statement, Apr 10, 7:32 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 732 PM CDT THU APR 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-110245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 732 PM CDT THU APR 10 2008 ...TORNADO WATCH IN EFFECT FOR STEWART...MONTGOMERY...HOUSTON... BENTON AND HUMPHREYS UNTIL 11 PM CDT... SINCE ABOUT 5 PM CDT...STRONG THUNDERSTORMS HAVE BEEN MOVING NORTHEAST IN FAR WESTERN TENNESSEE...JUST TO THE EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH THAT COVERS ALL OF WESTERN TENNESSEE...AND TAKES IN 5 COUNTIES IN NORTHWEST MIDDLE TENNESSEE UNTIL 11 PM CDT. SURFACE TEMPERATURES AT 7 PM CDT ACROSS MIDDLE TENNESSEE ARE IN THE UPPER 70S TO AROUND 80 DEGREES...WITH DEW POINT TEMPERATURES RANGING FROM MID 50S ALONG THE PLATEAU TO LOWER 60S IN WESTERN MIDDLE TENNESSEE. GRADIENT WINDS ACROSS THE AREA HAVE BEEN QUITE STRONG WITH THE NASHVILLE AIRPORT REPORTING A WIND GUST THIS AFTERNOON TO 41 MPH AT 427 PM CDT. COMPUTER MODELS CONTINUE TO SHOW DEEP LAYER SHEAR ACROSS THE AREA... ESPECIALLY WEST OF INTERSTATE 65. ONE THING THAT HELD THUNDERSTORM DEVELOPMENT DOWN IN MIDDLE TENNESSEE DURING THE AFTERNOON...AND WILL CONTINUE TO DO SO THROUGH THE EARLY EVENING HOURS...IS A WARM LAYER OF AIR ALOFT...OFTEN REFERRED TO AS A CAP. THE CAP IS QUITE STRONG ON THE UPPER AIR SOUNDING...TAKEN EARLIER THIS EVENING AT OLD HICKORY. THE CAP WILL ACT TO SUPPRESS THUNDERSTORM DEVELOPMENT IN MIDDLE TENNESSEE FOR THE NEXT FEW HOURS...BUT IT IS EXPECTED TO BEGIN WEAKENING...LATER THIS EVENING OVER THE WESTERN AREAS OF MIDDLE TENNESSEE...AND ACROSS THE REMAINDER OF THE MID STATE DURING THE OVERNIGHT HOURS. THE THUNDERSTORMS IN WESTERN TENNESSEE ARE EXPECTED TO REACH THE TENNESSEE RIVER SHORTLY BEFORE 9 PM CDT. ALSO...NEWLY DEVELOPED STORMS IN EASTERN ARKANSAS WILL MOVE EAST THIS EVENING AND OVERNIGHT. THESE STORMS WILL ALSO LIKELY AFFECT MIDDLE TENNESSEE LATE TONIGHT AND EARLY FRIDAY. FOLKS IN MIDDLE TENNESSEE ARE ADVISED TO...ONCE AGAIN...CHECK PREPAREDNESS PLANS. YOU SHOULD KNOW WHERE TO GO...IN THE EVENT A TORNADO WARNING IS ISSUED FOR YOUR AREA. PLAN AHEAD AND KEEP A BATTERY POWERED FLASHLIGHT HANDY...JUST IN CASE THE POWER GOES OUT. AVOID BEING CAUGHT OUTSIDE DURING SEVERE WEATHER...AND... REMEMBER...NEVER TRY AND OUT RUN A TORNADO IN YOUR CAR. ONE OF THE SAFEST PLACES TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A SUBSTANTIAL STRUCTURE...PREFERABLY UNDER GROUND. BOYD
Special weather statement, Apr 10, 8:32 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 832 PM CDT THU APR 10 2008 TNZ005-006-022>025-110245- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON 832 PM CDT THU APR 10 2008 ...TORNADO WATCH REMAINS IN EFFECT FOR STEWART...MONTGOMERY...BENTON... HOUSTON AND HUMPHREYS... THE NATIONAL WEATHER SERVICE IN NASHVILLE IS MONTORING A STORM THATS 20 MILES SOUTHWEST OF THE LAND BETWEEN THE LAKES. OUR NEIGHBORING OFFICE IN MEMPHIS HAS ISSUED A TORNADO WARNING FOR THIS STORM IN HENRY COUNTY UNTIL 9 PM CDT. THE STORM IS MOVING NORTHEAST AT 50 MPH. IF YOU LIVE IN STEWART COUNTY IN NORTHWEST MIDDLE TENNESSEE...STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS FAST MOVING STORM. A TORNADO WARNING MAY BE NEEDED SHORTLY FOR WESTERN AREAS OF STEWART COUNTY. BOYD
Special weather statement, Apr 10, 10:07 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1007 PM CDT THU APR 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-110515- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1007 PM CDT THU APR 10 2008 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR STEWART... MONTGOMERY...BENTON...HOUSTON AND HUMPHREYS COUNTIES IN NORTHWEST MIDDLE TENNESSEE... THE LINE OF STORMS EXTENDING FROM DOVER DOWN ACROSS CAMDEN HAS WEAKENED DURING THE LAST HALF HOUR. SATELLITE HAS SHOWED TOPS WARMING ALONG THE LINE...WHILE DRIER AIR IS BEING DRAWN INTO AREAS JUST EAST OF THE LINE IN MIDDLE TENNESSEE. THIS...ALONG WITH THE STRONG CAP THAT HAS EXISTED ACROSS MIDDLE TENNESSEE FOR THE LAST SEVERAL HOURS HAS CHOKED OFF THE STORMS. EVEN THOUGH THE STORMS HAVE BEEN WEAKENING...THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE THE TORNADO WATCH FOR THE FIVE COUNTIES IN NORTHWEST MIDDLE TENNESSEE THROUGH EXPIRATION. ANOTHER LINE OF STRONG STORMS...EXTENDS ALONG THE MISSISSIPPI RIVER AT 930 PM CDT...AND WILL MOVE EASTWARD IN THE OVERNIGHT HOURS...REACHING THE TENNESSEE RIVER AROUND MIDNIGHT. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE LINE WILL CONTINUE EAST IN THE OVERNIGHT HOURS. FOLKS IN MIDDLE TENNESSEE ARE ADVISED TO...ONCE AGAIN...CHECK PREPAREDNESS PLANS. YOU SHOULD KNOW WHERE TO GO...IN THE EVENT A TORNADO WARNING IS ISSUED FOR YOUR AREA. PLAN AHEAD AND KEEP A BATTERY POWERED FLASHLIGHT HANDY...JUST IN CASE THE POWER GOES OUT. AVOID BEING CAUGHT OUTSIDE DURING SEVERE WEATHER...AND... REMEMBER...NEVER TRY AND OUT RUN A TORNADO IN YOUR CAR. ONE OF THE SAFEST PLACES TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A SUBSTANTIAL STRUCTURE...PREFERABLY UNDER GROUND. LISTEN TO NOAA WEATHER RADIO FOR LATER STATEMENTS...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Special weather statement, Apr 10, 10:48 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1048 PM CDT THU APR 10 2008 TNZ005-022>024-110415- BENTON-HOUSTON-HUMPHREYS-STEWART- 1048 PM CDT THU APR 10 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON...HOUSTON... HUMPHREYS...MONTGOMERY AND STEWART COUNTIES... AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS THROUGH WESTERN TENNESSEE. AT 1045 PM CDT...THE LINE EXTENDED FROM NEAR PARIS SOUTH TO 10 MILES WEST OF HUNTINGDON. SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED BY OUR MEMPHIS OFFICE FOR HENRY AND CARROLL COUNTIES...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THESE STORMS ARE BEING WATCHED CLOSELY AND WARNINGS FOR STEWART AND BENTON COUNTIES MAY BE NEEDED SHORTLY...AS THEY APPROACH FROM THE SOUTHWEST. BOYD
Local storm report, Apr 11, 1:12 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG WAVERLY 36.09N 87.79W
04/11/2008 HUMPHREYS TN LAW ENFORCEMENT
LARGE TREE LIMBS BLOWN DOWN IN THE CITY OF WAVERLY
&&
JLMLocal storm report, Apr 11, 1:16 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
04/11/2008 MONTGOMERY TN LAW ENFORCEMENT
POWER LINES DOWN IN PART OF THE CITY OF CLARKSVILLE
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| Apr 10, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 26 min |
| Apr 10, 11:56 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Apr 11, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 31 min |
| Apr 11, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 24 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 23 min |
| Apr 11, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 37 min |
| Apr 11, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 27 min |
| Apr 11, 10:36 AM CDT | Tornado Warning | OHX | Dickson, Humphreys | 24 min |
| Apr 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 32 min |
| Apr 11, 10:57 AM CDT | Tornado Warning | OHX | Cheatham, Dickson | 22 min |
| Apr 11, 11:14 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 31 min |
| Apr 11, 11:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Apr 11, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 23 min |
| Apr 11, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Apr 11, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 30 min |
| Apr 11, 11:47 AM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| Apr 11, 12:00 PM CDT | Tornado Warning | OHX | Clay, Macon | 19 min |
| Apr 11, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 34 min |
| Apr 11, 12:12 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more | 109 days |
| Apr 11, 12:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 31 min |
| Apr 11, 12:28 PM CDT | Tornado Warning | OHX | Marshall, Maury | 32 min |
| Apr 11, 12:51 PM CDT | Tornado Warning | OHX | Bedford | 24 min |
| Apr 11, 1:13 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 32 min |
| Apr 11, 1:28 PM CDT | Tornado Warning | OHX | Cannon | 32 min |
| Apr 11, 1:39 PM CDT | Tornado Warning | OHX | Warren | 51 min |
| Apr 11, 1:59 PM CDT | Tornado Warning | OHX | Van Buren, White | 46 min |
| Apr 11, 2:09 PM CDT | Tornado Warning | OHX | Van Buren, White | 36 min |
| Apr 11, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 24 min |
| Apr 11, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 15 min |
| Apr 11, 2:31 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 11, 2:35 PM CDT | Tornado Warning | OHX | Coffee, Warren | 14 min |
| Apr 11, 2:39 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Apr 11, 3:13 PM CDT | Tornado Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.